Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 30, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Oct 15, 2008, 3:16 PM CDT for Cameron County, Willacy County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2008, 3:16 PM CDT (20:16 UTC)
- Expired
- Oct 15, 2008, 4:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 50 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 152016 FFWBRO TXC061-489-152115- /O.NEW.KBRO.FF.W.0030.081015T2016Z-081015T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 316 PM CDT WED OCT 15 2008 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN WILLACY COUNTY IN DEEP SOUTH TEXAS. NORTHERN CAMERON COUNTY IN DEEP SOUTH TEXAS. LOCATIONS AFFECTED INCLUDE... HARLINGEN VALLEY AIRPORT. HARLINGEN. * UNTIL 415 PM CDT * AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TORRENTIAL RAIN OF THREE INCHES PER HOUR FROM THUNDERSTORMS OVER THE WARNED AREA. EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE THROUGH FLOODED ROADS THIS IS A LIFE THREATENING FLOOD MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT CROSS FLOODED ROADWAYS OR STREAMS. IF NEARING A FLOOD AREA...TURN AROUND AND DRIVE TO HIGHER TERRAIN. DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN && LAT...LON 2636 9778 2636 9758 2618 9758 2618 9778 $$ PHILO
1 follow-up statement
000 WGUS74 KBRO 152044 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 344 PM CDT WED OCT 15 2008 TXC061-489-152115- /O.CON.KBRO.FF.W.0030.000000T0000Z-081015T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILLACY-CAMERON- 344 PM CDT WED OCT 15 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN CAMERON AND SOUTHERN WILLACY COUNTIES UNTIL 415 PM CDT... LOCATIONS AFFECTED INCLUDE... HARLINGEN VALLEY AIRPORT. HARLINGEN. AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL RATES OF THREE TO FOUR INCHES PER HOUR FROM HEAVY SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN DEPTH. THIS IS A LIFE THREATENING FLOOD MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT CROSS FLOODED ROADWAYS OR STREAMS. IF NEARING A FLOOD AREA...TURN AROUND AND DRIVE TO HIGHER TERRAIN. DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN && LAT...LON 2636 9778 2636 9758 2618 9758 2618 9778 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 1:29 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 15, 1:29 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 129 PM CDT WED OCT 15 2008 .DISCUSSION... AREA WILL BE POISED FOR RAINFALL THE NEXT FEW DAYS AS IT IS CAUGHT BETWEEN TWO INTERACTING SYSTEMS. TROPICAL MOISTURE WILL MOVE WEST WITH AN INVERTED TROUGH ALONG THE WESTERN GULF. THIS HAS ALREADY INCREASED PW VALUES AND BROUGHT AREAS OF SHOWERS. SIGNIFICANT MOISTURE PLUME NOTED ON GOES PW IMAGERY ALREADY SHIFTING WEST...AND WILL BE IN THE VICINITY OVERNIGHT. FROM THE OTHER DIRECTION...A WEAK FRONTAL BOUNDARY IS APPROACHING. WINDS ARE EXPECTED TO SHIFT TO THE NORTH BY TOMORROW MORNING...BUT TEMPERATURES ARE EXPECTED TO COOL ONLY SLIGHTLY AND ONLY DUE TO OVERCAST CONDITIONS. ONCE THE WIND HAS SHIFTED...THE RAIN WILL GO FROM CONVECTIVE TO STRATIFORM AS AN OVERRUNNING PATTERN SETS UP WITH NORTH WINDS AT THE SFC AND LIGHT SOUTHERLY FLOW ALOFT. THESE LIGHT RAIN AND DAMP CONDITIONS WILL PERSIST UNTIL SATURDAY...WHEN RIDGING ALOFT BUILDS IN TO THE WEST. THIS WILL TURN UPPER WINDS TO THE NORTH AND PUSH DRIER AIR INTO THE REGION. THE RIDGE WILL QUICKLY SHIFT EAST...WITH WINDS ALOFT TURNING BACK OT THE SOUTHWEST LATER MONDAY...WITH WEAK ONSHORE FLOW AT THE SFC. THIS WILL CONTINUE THE CHANCES FOR LIGHT RAIN...BUT SHOULD MAINLY BRING CLOUD SKIES INTO THE MIDDLE OF NEXT WEEK. WITH THE HIGHER CLOUD COVER...TEMPERATURES SHOULD REMAIN AT OR JUST BELOW NORMAL DURING THE DAY WITH HIGHS IN THE LOW TO MID 80S AND LOWS IN THE MID 60S. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS WITH TEMPO MVFR CIGS/VSBYS IN ANY SHOWERS OR THUNDERSTORMS FOR THE NEXT 24 HOURS. WINDS WILL BE LIGHT TO MODERATE FROM THE EAST TO SOUTHEAST THROUGH TONIGHT SHIFTING NORTHEAST ON THURSDAY. && .MARINE... BOY020 REPORTED WINDS FROM THE EAST TO SOUTHEAST AT 10 KNOTS WITH SEAS 5.2 FEET WITH A PERIOD OF 8 SECONDS. MOISTURE WILL CONTINUE TO INCREASE THROUGH FRIDAY MORNING WITH A COMBINATION OF A TROUGH OF LOW PRESSURE MOVING IN FROM THE GULF AND A WEAK COLD FRONT APPROACHING THE COASTAL WATERS OF DEEP SOUTH TEXAS ON THURSDAY. A DRIER AND MORE STABLE AIRMASS IS IN STORE FOR THE COASTAL WATERS FOR THE WEEKEND. WINDS WILL BE LIGHT TO MODERATE FROM THE EAST TO SOUTHEAST THROUGH THURSDAY MORNING SHIFTING NORTHEAST ON THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 80 74 79 / 60 100 80 70 BROWNSVILLE 71 82 73 79 / 70 100 80 70 HARLINGEN 71 80 71 80 / 60 100 80 70 MCALLEN 71 80 69 81 / 60 100 80 60 RIO GRANDE CITY 70 75 67 79 / 70 100 80 60 SOUTH PADRE ISLAND 74 81 75 80 / 60 100 80 70 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 64/65
Hazardous weather outlook, Oct 15, 5:50 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 550 AM CDT WED OCT 15 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-161100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 550 AM CDT WED OCT 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A MODERATE RISK OF RIP CURRENTS IS EXPECTED AT THE AREA BEACHES TODAY AND TONIGHT. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. OCCASIONAL HEAVY RAIN FROM THIS ACTIVITY COULD RESULT IN LOCALIZED FLOODING TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH THE THREAT OF MINOR FLOODING. RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE EACH DAY. DRIER CONDITIONS ARE EXPECTED TO MOVE IN THIS WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 15, 11:27 AM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1127 AM CDT WED OCT 15 2008
TXZ255-257-151645-
INLAND CAMERON-COASTAL CAMERON-
1127 AM CDT WED OCT 15 2008
...FUNNEL CLOUDS ARE POSSIBLE IN NORTHERN CAMERON COUNTY...
AT 1127 AM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD IN EXTREME
NORTHEAST CAMERON COUNTY. DOPPLER RADAR SHOWED THE STORM MOVING
NORTH AT 15 MPH.
THOUGH A TORNADO HAS NOT BEEN REPORTED...THIS STORM HAS THE POTENTIAL
TO PRODUCE MORE FUNNEL CLOUDS...AND A TORNADO. STAY TUNED FOR
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2616 9750 2630 9755 2630 9754 2632 9755
2634 9750 2633 9746 2634 9745 2637 9745
2638 9742 2639 9740 2619 9736
TIME...MOT...LOC 1627Z 164DEG 10KT 2627 9743
65Special weather statement, Oct 15, 2:43 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 243 PM CDT WED OCT 15 2008 TXZ251-253>257-152100- INLAND WILLACY-INLAND CAMERON-HIDALGO-COASTAL WILLACY-COASTAL CAMERON-KENEDY- 243 PM CDT WED OCT 15 2008 ...TORRENTIAL RAINS WITH THE POSSIBILITY OF FUNNEL CLOUDS ARE EXPECTED OVER CAMERON AND HIDALGO COUNTIES DURING THE AFTERNOON COMMUTE... SHOWERS...AND A FEW STRONG THUNDERSTORMS...MOVING NORTHWEST AT 10 MPH...WILL AFFECT PRIMERA...PALM VALLEY...LANTANA AND HARLINGEN VALLEY AIRPORT...BROWNSVILLE AND MCALLEN UNTIL 400 PM CDT. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. PORTIONS OF COASTAL KENEDY COUNTY ARE ALSO SHOWING THUNDERSTORM DEVELOPMENT. VERIFIED FUNNEL CLOUDS HAVE BEEN REPORTED NEAR LOS FRESNOS EARLIER AND THE ATMOSPHERE REMAINS CONDUCIVE FOR FUNNEL CLOUD FORMATION. THIS FACT INDICATES THAT TORNADO FORMATION IS ALSO POSSIBLE THIS AFTERNOON AND RESIDENTS SHOULD BE ALERT TO QUICKLY CHANGING WEATHER CONDITIONS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. PHILO 58/JP
Special weather statement, Oct 15, 2:43 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 243 PM CDT WED OCT 15 2008 TXZ251-253>257-152100- INLAND WILLACY-INLAND CAMERON-HIDALGO-COASTAL WILLACY-COASTAL CAMERON-KENEDY- 243 PM CDT WED OCT 15 2008 ...TORRENTIAL RAINS WITH THE POSSIBILITY OF FUNNEL CLOUDS ARE EXPECTED OVER CAMERON AND HIDALGO COUNTIES DURING THE AFTERNOON COMMUTE... SHOWERS...AND A FEW STRONG THUNDERSTORMS...MOVING NORTHWEST AT 10 MPH...WILL AFFECT PRIMERA...PALM VALLEY...LANTANA AND HARLINGEN VALLEY AIRPORT...BROWNSVILLE AND MCALLEN UNTIL 400 PM CDT. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. PORTIONS OF COASTAL KENEDY COUNTY ARE ALSO SHOWING THUNDERSTORM DEVELOPMENT. VERIFIED FUNNEL CLOUDS HAVE BEEN REPORTED NEAR LOS FRESNOS EARLIER AND THE ATMOSPHERE REMAINS CONDUCIVE FOR FUNNEL CLOUD FORMATION. THIS FACT INDICATES THAT TORNADO FORMATION IS ALSO POSSIBLE THIS AFTERNOON AND RESIDENTS SHOULD BE ALERT TO QUICKLY CHANGING WEATHER CONDITIONS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. 58/JP
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 11:27 AM CDT | Special Weather Statement | BRO | Cameron | 18 min |
| Oct 15, 3:54 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 66 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.